CSN Login
Members Online: 12

husband's treatment break in chemo / waiting for scan /weight loss

bancroft
Posts: 16
Joined: Nov 2010

well, my husband has now completed two rounds of chemo - carboplatin and irinotecan.
before that ( have posted previously ) had 22 radiation treatments to lung tumor. and two lesions on vertebrae 10 and 12 .first scan after original chemo - carbo and etopisde showed no change therefore, change in chemo "cocktail". hoping this scan ,which will be on 12/27 will show anything positive. shrinkage or better.
the absolute hardest thing for him is looking in the mirror. he has lost so much weight, mostly muscle,fat,too.
he isn't a big guy. orginal weight before all of this was around 148 to 152 lbs.
was diagnosed in august at 146 lbs. and is down to 126 at this time.
during radiation, he started at 133 and ended at 134.has lost the most, during chemo. never vomitted but, no appetite until last few days. pumped him up with allhigh calorie/protein drinks which he handled well.
has anyone experiences significant weight loss and loss of appetite during chemo treatments ? did weight return once appetite returned ? i'm so worried about his weakness. docs tell us they think he's doing pretty well for someone with sclc. blood workups are taken at least twice a month since august - if not more at certain times. and, all were good and never needed transfusions, iv fluids or a break in any treatment.
any comments/suggestions are welcome.

bancroft

hers25
Posts: 1
Joined: Sep 2010

I was diagnosed last February with non small cell Lung cancer. Had chemo and radiation then chemo again, again I started loosing weight (from 205 to 154). I am now on an experimental drug LCL-161, so far weight is stable. Getting a CT scan next week to see if it is working. I have had no symptoms to speak of..appetite is good, have cough but no blood in sputum, no pain other than back ache when standing and feeling good. Anyone else with this treatment?

Dapsterd's picture
Dapsterd
Posts: 291
Joined: Jun 2010

I gained weight due to steroids given before chemo day, it made me eat like a horse for a day or two, then rest of days were like normal pre treatment.

Steroids were for imflamation caused by chemo drugs, which made me cough during infusion, steriods eliminated this problem.
Thanx
Dave

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network